MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHAEL TUBE POLAR CLEAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHAEL TUBE POLAR CLEAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/136/050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use check, the cuff was unable to be inflated.No patient injury reported.No additional information is available for this complaint.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Other, other text: h6 conclusion codes: updated h10 device evaluation: four photos and one device were returned for investigation.The photographs showed the complaint sample.Visual inspection showed the device in used condition with its original packaging opened.No visual defects were detected in the sample.Functional testing confirmed that the obstruction was present at the bond of the inflation line and tube, the air flow was blocked and prevented the correct inflation of the balloon; confirming the customer complaint.A review of the device history record (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.Based on the analysis conducted in the sample provided, the failure mode of inflation line occluded, was confirmed.It was determined that the occurrence of this failure condition could be due to the operator not removing the excess solvent from the inflation line during the manufacturing process.All mitigations in place were verified and it was confirmed they have been executed accordingly.Complaint monitoring will continue.

Brand Name
PORTEX TRACHAEL TUBE POLAR CLEAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16644460
Report Number3012307300-2023-03273
Device Sequence Number14825521
Product Code BTR
UDI-Device Identifier15019315021053
UDI-Public15019315021053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/136/050
Device Catalogue Number100/136/050
Device Lot Number4204362
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/17/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown